I had ligament reconstruction on my ankle 6 months ago. The surgery went well and my stability is back to normal. However, when my surgeon did the athroscopy, he noticed mild damage to the joint, however, he said that this should heal by itself. I saw my surgeon 2 weeks ago as I have still been getting a lot of pain where the ankle joint is.
Since seeing him, I have been getting bruising over the joint with no injury and I currently cannot bare any weight on the ankle. When I saw him, he recommended more physiotherapy and said that the main reason was likely to be linked to the surgery I had and it should go away within time. I am currently using Cocodamol to manage the pain as normal pain relief is not helping. I would just like to know if there could be any other reasons why I could be getting this joint pain? And if it is worth me arranging to see my surgeon again if it carries on after giving more physiotherapy a try.
I am 18, 64 kg and 5'7".
Welcome to iclinq.com.
After reviewing your information provided and the picture (attachment removed to protect patient identity). There are two concerning things:
1. Are you trying not to move the leg at all? (Could be a cause of one sided cold foot).
2. Are you getting this bruise after resting the ankle on the side of bruising? In that case it could be a pressure sore developing. Here also physiotherapy will help.
I think you should continue with physiotherapy as advised by your doctor. Physiotherapy can help in the following manner:
1. Reducing pain of movement and strengthening muscles for weight bearing.
2. Maintaining full movement of the joint.
3. Improving the circulation and helping with this kind of pressure sore development and also cold foot.
Regarding other causes of pain, discuss it with the surgeon who did the arthroscopy (depends on the findings). Definitely see your surgeon till you are able to bear weight and do your daily life activities well. If you have cold and painful sensation in both feet or arms. or a family history of such problems, discuss with your GP, the possibility of vasculitis. Be very careful with the Cocodamol, it can be habit forming. You should not be requiring (or using) this medication for a long term. Hot fomentation can help reduce the pain as well. Please discuss with your Physiotherapist or Orthopedic surgeon.
Was this answer helpful?|
Query: Hello doctor, I am not able to walk properly since a bus ran over my foot. Please help. I am attaching an x-ray of the foot. Read Full »
Query: Hello doctor, I just had my acromioclavicular joint separation (grade 2 or 3), AC ligament torn. I am ready to accept the recovery time. My question is can I do pull ups again in my life? Or any permanent disability may occur? Read Full »
Query: Hello doctor, I am a 35 year old male. I had a wound on my right ankle which lasted for some months and my right leg was hanged to enable blood flow to the leg. After two months, the leg was brought down and bandaged while I went for a normal dressing of the wound. I started using the bandage on th... Read Full »
Ask your health query to a doctor online?Ask a Paediatric Surgeon Now